Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Depression and Anxiety Issue

I have been on Zoloft for 4 years. In the past 3 months I increased my dosage from  50 mg. to 75 mg. Now that it's fall and it's getting darker sooner, I have noticed that I'm dragging myself through the day and finding it difficult to wake up in the morning. A week ago, I had an anxiety attack after eating 6 or 7 expresso beans and taking 1 excedrin. I have since tried to taper down on my caffeine because I wake up feeling like adrenaline is surging through my body and I can't come down. My psyhchiatrist cannot see me for two weeks and wants me to increase my Zoloft to 100 mg. She says that will help with the anxiety and depression. I am reluctant to increase my dosage because I am very sensitive to medication. It took me four years to get up to 75 mg (I started out taking 12.5). What can I do to feel better? I am in a cognitive behavior therapy class but that doesn't seem to make me feel better. In fact, sometimes after class I feel worse.
2 Responses
Avatar universal
Have you tried stress management clinic?  the most recent report by Seiv and Chambless shows that for generalised anxiety disorder, relaxation and cognitive therapy are equally effective (2007) You can read about this on this website which is free http://www.ncbi.nlm.nih.gov/sites/entrez  for panic disorder, ct plus relaxation is needed.  Krampen reported (1999) that depressed people who had both psychotherapy and relaxation (autogenic training), after 3 years the ones who had both were much more likely to be better and to not have a depression relapse...  There should be a stress management clinic at your local large hospital - there are many methods - progressive muscle relaxation method, autogenic training, mindfulness based stress reduction - they work if you work them...  hope this helps.  Ruth
176722 tn?1193381858
Oh bub, quit eating those expresso beans i know they are good, i need coffee also so i mix mine about 60% decaf and 40% regular or just by the lite coffee with 1/2 the caffeine.

could be the med's are not helping anymore, sometimes they just quit working and you need to change meds, or it could be the increase in dose.

I'd get ahold of that doctor or go to ER i am sure they would get ahold of the doctor or give you something, your doctor has to have another doctor on call for him.

don't these doc's just p you off
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.